Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 27, NWS Burlington, VT

May 26, 2011Chittenden County, Vermont

NWS Burlington, VT issued this river flood warning at May 26, 2011, 11:59 PM EDT for Chittenden County, Vermont. It took effect at May 27, 2011, 1:12 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 11:59 PM EDT (03:59 UTC)
In effect from
May 27, 2011, 1:12 PM EDT
Expired
May 28, 2011, 2:32 PM EDT
In force
25 hr
Issued by
NWS Burlington, VT
Flood severity
Moderate

County Chittenden County, VT

The radar

The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Winooski River at Essex Junction (ESSV1). The gauge peaked at 15.91 ft at May 28, 2011, 1:00 AM EDT.

actionminormoderate5101505/2705/2805/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04290500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WGUS41 KBTV 270359
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1159 PM EDT THU MAY 26 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  WINOOSKI RIVER AT MONTPELIER

  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC023-280359-
/O.NEW.KBTV.FL.W.0026.110527T0538Z-110528T0613Z/
/MONV1.3.ER.110527T0538Z.110527T1200Z.110528T0013Z.NO/
1159 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WINOOSKI RIVER AT MONTPELIER.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:45 PM THURSDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT FRIDAY AND 
  CONTINUE TO RISE TO NEAR 17.7 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 17.5 FEET...WATER COVERS THE STREETS IN DOWNTOWN 
  MONTPELIER. LOCAL ROADS ALONG THE WINOOSKI FROM MONTPELIER TO 
  WATERBURY WILL BE COVERED IN WATER...AND THERE WILL BE WIDESPREAD 
  FIELD FLOODING.
* THIS IS A MAJOR FLOOD EVENT...POSSIBLY SURPASSING THE FLOOD EVENT 
  FROM JUNE OF 1973. 

$$

VTC007-280359-
/O.NEW.KBTV.FL.W.0027.110527T1607Z-110528T2028Z/
/ESSV1.2.ER.110527T1607Z.110528T0000Z.110528T1428Z.NO/
1159 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* FROM FRIDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11:30 PM THURSDAY THE STAGE WAS 4.5 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.4 FEET BY FRIDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE 
  WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE 
  CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH 
  WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH 
  BURLINGTON AND WILLISTON.

$$
3 follow-up statements
597 
WGUS81 KBTV 271441
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1041 AM EDT FRI MAY 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VERMONT...
 
  WINOOSKI RIVER AT MONTPELIER 

  WINOOSKI RIVER AT ESSEX JUNCTION 

SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC023-272237-
/O.EXT.KBTV.FL.W.0026.000000T0000Z-110527T2237Z/
/MONV1.3.ER.110527T0444Z.110527T1215Z.110527T1637Z.NO/
1041 AM EDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT MONTPELIER.
* AT 10:30 AM FRIDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AFTERNOON.
* IMPACT...AT 16.0 FEET...WATER BEGINS TO ENTER BASEMENTS OF 
  BUSINESSES IN DOWNTOWN MONTPELIER. LOCAL ROADS WILL BEGIN TO 
  FLOOD...AND LOW LYING FIELDS AND FARMLAND WILL BE INUNDATED.

$$

VTC007-281541-
/O.EXT.KBTV.FL.W.0027.110527T1712Z-110528T2124Z/
/ESSV1.2.ER.110527T1712Z.110528T0000Z.110528T1524Z.NO/
1041 AM EDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM FRIDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 19.7 FEET BY FRIDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOODING WILL BE WIDESPREAD ALONG THE 
  WINOOSKI RIVER FROM JONESVILLE TO THE RIVERS MOUTH AT LAKE 
  CHAMPLAIN. WATER WILL COVER BRIDGE STREET IN RICHMOND...NORTH 
  WILLISTON ROAD IN WILLISTON AND ESSEX...POOR FARM ROAD IN SOUTH 
  BURLINGTON AND WILLISTON.

$$
186 
WGUS81 KBTV 280217
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
1017 PM EDT FRI MAY 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...VERMONT...
 
  EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS 

  WINOOSKI RIVER AT ESSEX JUNCTION 

  PASSUMPSIC RIVER AT PASSUMPSIC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

NYC019-031-281800-
/O.EXT.KBTV.FL.W.0029.000000T0000Z-110528T1800Z/
/ASFN6.1.ER.110528T0244Z.110528T0600Z.110528T1200Z.NO/
1017 PM EDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS.
* AT  9:15 PM FRIDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AND CONTINUE TO 
  RISE TO NEAR 7.7 FEET BY AFTER MIDNIGHT SATURDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER 
  BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N 
  NEAR MARCY FIELD.  HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS 
  NEAR KEESEVILLE.

$$

VTC007-290200-
/O.EXT.KBTV.FL.W.0027.000000T0000Z-110529T0200Z/
/ESSV1.1.ER.110527T2309Z.110528T1200Z.110528T2000Z.NO/
1017 PM EDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT 10:00 PM FRIDAY THE STAGE WAS 15.7 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT...AT 16.0 FEET...LOW LYING ROADS ALONG THE WINOOSKI WILL 
  FLOOD...INCLUDING BRIDGE STREET IN RICHMOND...NORTH WILLISTON ROAD 
  IN ESSEX...POOR FARM ROAD NEAR THE SOUTH BURLINGTON AND ESSEX TOWN 
  LINE...AND PINE ISLAND ROAD IN COLCHESTER. THERE WILL BE WIDESPREAD
  FIELD FLOODING FROM JONESVILLE TO LAKE CHAMPLAIN.

$$

VTC005-290317-
/O.EXT.KBTV.FL.W.0028.000000T0000Z-110529T0430Z/
/PASV1.2.ER.110527T0623Z.110527T1045Z.110528T2230Z.NO/
1017 PM EDT FRI MAY 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE PASSUMPSIC RIVER AT PASSUMPSIC.
* AT  9:45 PM FRIDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO
  RISE TO NEAR 14.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 15.0 FEET...LOW LYING FIELDS AND LOCAL ROADS WILL
  FLOOD.

$$
423 
WGUS81 KBTV 281832
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
232 PM EDT SAT MAY 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  WINOOSKI RIVER AT ESSEX JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC007-281902-
/O.CAN.KBTV.FL.W.0027.000000T0000Z-110529T0200Z/
/ESSV1.1.ER.110527T2309Z.110528T0445Z.110528T1045Z.NO/
232 PM EDT SAT MAY 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WINOOSKI RIVER AT ESSEX JUNCTION.
* AT  2:15 PM SATURDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:45 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY SUNDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at May 26, 11:21 PM EDT, 38 minutes earlier.

Area forecast discussion, May 26, 11:21 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1121 PM EDT THU MAY 26 2011

.SYNOPSIS...
NUMEROUS SHOWERS AND STRONG THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN OVERNIGHT...WITH LOCAL AREAS OF FLASH FLOODING POSSIBLE.
THE POTENTIAL FOR MORE HEAVY RAIN WILL EXIST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 1121 PM EDT THURSDAY...THE TORNADO WATCH HAS BEEN CANCELLED
FOR THE ENTIRE AREA. THE MAIN PROBLEM OVERNIGHT WILL BE LOCALLY
HEAVY RAINFALL...WITH LOCAL AREAS OF FLASH FLOODING POSSIBLE...AS
AREAS OF STORMS TRAIN OVER THE SAME AREA OVERNIGHT...ESPECIALLY IN
THE BARRE-MONTPELIER AREA IN NORTH CENTRAL VERMONT. A LARGE AREA
OF SHOWERS AND THUNDERSTORMS IS MOVING NORTHEAST FROM NORTHEAST
VERMONT AND SOUTHEAST NEW YORK WHICH IS WHY THE FLASH FLOOD WATCH
HAS BEEN EXPANDED TO INCLUDE ORANGE...RUTLAND AND WINDSOR COUNTIES
IN SOUTH CENTRAL VERMONT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 349 PM EDT THURSDAY...FRONTAL BOUNDARY OVER THE SAINT
LAWRENCE VALLEY FRIDAY MORNING WILL SAG SOUTHEAST AND REACH A LINE
FROM ESSEX COUNTY NEW YORK NORTHEAST INTO THE NORTHEAST KINGDOM OF
VERMONT BY AFTERNOON. DEEP LAYER SHEAR WILL NOT BE AS STRONG AS
THURSDAY...BUT INSTABILITY WILL BE SUFFICIENT ALONG AND SOUTH OF
THE BOUNDARY FOR MORE SHOWERS AND STORMS. HIGH PRECIPITABLE WATER
AIR TO REMAIN IN PLACE FOR THE POTENTIAL OF HEAVY RAIN AND HAVE
CONTINUED IN THE FORECAST. THE SHOWERS AND STORMS SHOULD CONTINUE
INTO FRIDAY NIGHT AS WELL.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 1240 PM EDT THURSDAY...OVERALL, NO BIG CHANGES IN THE
FORECAST FOR THE LONGER TERM PORTION. STILL LOOKING AT A PATTERN
CHANGE (AT LEAST TEMPORARILY) AWAY FROM THE VERY UNSETTLED
WEATHER WE'VE HAD AS WE START NEXT WEEK. HERE ARE THE DAILY
PARTICULARS.

SATURDAY...
STILL DEALING WITH A PESKY BOUNDARY MORE OR LESS ALONG THE
CANADIAN BORDER AND IT WILL REMAIN A FOCUS FOR SHOWER/T-STORM
ACTIVITY. LOOKS LIKE THE BOUNDARY WILL START PUSHING NORTH AS THE
DAY GOES ON. HAVE HIGHEST POPS NORTH AND WEST -- TOOK A BLEND
BETWEEN NAM AND SREF. STUCK CLOSE TO GUIDANCE TEMPERATURES, BUT WE
WILL BE IN THE WARM SECTOR SO TEMPERATURES WELL INTO THE 70S AND
CLOSE TO 80. WILL BE A BIT MUGGY WITH DEWPOINTS IN THE 60S.

SUNDAY...
SIMILAR TO SATURDAY, THOUGH THE BOUNDARY WILL BE FURTHER NORTH, SO
LESSER CHANCE OF PRECIPITATION FOR OUR REGION. AGAIN, KEPT CLOSE
TO SREF/NAM BLEND. LESS PRECIP AND A LITTLE MORE SUN SHOULD PUSH
TEMPERATURES UP EVEN A BIT MORE, PROBABLY MID 80S IN THE LOWER
ELEVATIONS. ENOUGH SURFACE INSTABILITY WILL BE PRESENT FOR SOME
AFTERNOON THUNDERSTORMS.

MONDAY...
MID/UPPER LEVEL RIDGING REALLY STARTS DEVELOPING OVER THE OHIO
VALLEY AND NUDGING INTO OUR AREA. SUBSIDENCE WITH THE RIDGE SHOULD
PRECLUDE MUCH IN THE WAY OF PRECIP, BUT WITH 850MB TEMPERATURES
RISING INTO THE 15-18C RANGE, WE'LL LIKELY BE WAY UP INTO THE 80S.
THAT HEAT COULD STILL POP A STRAY AFTERNOON THUNDERSTORM. WENT
SLIGHTLY ABOVE MOS GUIDANCE FOR HIGHS. COULD SEE NEAR 90F IN THE
CONNECTICUT RIVER VALLEY.

TUESDAY...
GUIDANCE ALL ON BOARD FOR THE STRONG UPPER RIDGE TO REALLY BE IN
CONTROL. THINK SUBSIDENCE WILL BE TOO STRONG FOR ANY PRECIP,
ALLOWING FOR A MOSTLY SUNNY AND HOT DAY (AND HUMID TOO). AGAIN
WENT SEVERAL DEGREES ABOVE GUIDANCE AND WITH 850MB TEMPERATURES OF
18-20C, WE WILL EASILY SEE TEMPERATURES OF 90-92F IN THE VALLEYS.

WEDNESDAY...
COULD BE AN INTERESTING DAY, THOUGH THIS IS BASED ON ONLY SUBTLE
CLUES IN THE MODELS. WE STILL HAVE THE BIG RIDGE TO OUR SOUTHWEST
AND STRONG JET NEAR/JUST NORTH OF OUR AREA. THAT WOULD MEAN WE ARE
IN THE POTENTIAL RING OF FIRE. MODELS SHOW A LARGE EML (ELEVATED
MIXED LAYER) IN PLACE OVER OUR REGION WHILE AT THE SAME TIME WE'LL
HAVE A FAST MOVING SHORT WAVE ZIPPING BY EARLY IN THE DAY. THIS
TYPE OF SCENARIO IS ONE THAT CAN GIVE WIDESPREAD SEVERE WEATHER TO
THE NORTH COUNTRY. NOT CONFIDENT IN ALL THOSE DETAILS TO COME
TOGETHER AT THIS POINT, SO JUST HAVE SOME CHANCE POPS -- BUT WE
COULD BE FACING SOME SORT OF MCS OR MCS REMNANT COMING ACROSS AT
SOME POINT IN THE DAY.

THURSDAY...
IN THE WAKE OF THE SHORTWAVE, THE BIG UPPER RIDGE PUSHES SOUTH A
BIT, ALLOWING WEAK CANADIAN HIGH PRESSURE TO COME ON DOWN BRINGING
A COOLER AIR MASS. TEMPERATURES WILL BE BACK INTO THE LOWER 70S.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THROUGH 00Z SATURDAY...SHOWERS AND THUNDERSTORMS ACROSS VERMONT
AND NORTHERN NEW YORK WILL SLOWLY DIMINISH AND BECOME SCATTERED OVERNIGHT.
EXPECTING AREAS OF IFR/MVFR IN LOW CEILINGS AND FOG...ESPECIALLY
IN AREAS THAT RECEIVED RAINFALL TODAY...AS WINDS WILL BECOME LIGHT
AND VARIBLE OVERNIGHT. EXPECTING ANY FOG TO LIFT BY 14Z WITH
CONDITIONS EXPECTED TO BECOME VFR BY 16Z FRIDAY.

OUTLOOK 00Z SATURDAY THROUGH TUESDAY...
00Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN
PATCHY FOG OVERNIGHT. OTHERWISE VFR. 00Z MONDAY-23Z
TUESDAY...PRIMARILY VFR, THOUGH SCATTERED SHOWERS POSSIBLE.

&&

.HYDROLOGY...
AS OF 349 PM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL CONTINUE TONIGHT...AND
EXIST AGAIN ON FRIDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING 1
TO 2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME...WHICH COMBINED
WITH ALREADY SATURATED GROUND CONDITIONS WILL POSE A THREAT FOR
FLASH FLOODING AND RAPID RISES ON SMALLER STREAMS AND RIVERS. THE
FOCUS TONIGHT WILL BE ACROSS THE NORTHERN ADIRONDACKS...SHIFTING
EASTWARD ON FRIDAY.

&&

.MARINE...
AS OF 349 PM EDT THURSDAY...FOR BOATERS MANY HAZARDS STILL EXIST.
BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE
OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY
OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS.
LASTLY...THE NEAR-SHORE LAKE TEMPERATURES HAVE ONLY WARMED TO
AROUND 50 DEGREES...WHICH COULD LEAD TO POTENTIAL HYPOTHERMIC
CONDITIONS IF ONE WERE TO FALL INTO THE WATER. DUE TO THE ABOVE
FACTORS...RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR NYZ026>031-034-035-
     087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON/WGH
SHORT TERM...EVENSON
LONG TERM...NASH
AVIATION...WGH/NASH
HYDROLOGY...WFO BTV
MARINE...WFO BTV
Hazardous weather outlook, May 26, 11:10 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1110 PM EDT THU MAY 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-280315-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1110 PM EDT THU MAY 26 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 26, 10:47 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1047 PM EDT THU MAY 26 2011

VTZ008>012-018-019-270400-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MONTPELIER...MIDDLEBURY...VERGENNES...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1047 PM EDT THU MAY 26 2011

...TORNADO WATCH 380 HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE TORNADO
WATCH FOR THE FOLLOWING COUNTIES IN VERMONT...ADDISON...ORANGE...RUTLAND
...WASHINGTON AND WINDSOR.

WGH
Local storm report, May 26, 11:12 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1112 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 WNW WORCESTER         44.37N  72.58W
05/26/2011                   WASHINGTON         VT   CO-OP OBSERVER

            SEVERAL TREES DOWN.

&&

EVENT NUMBER BTV1100173

SISSON
Local storm report, May 26, 11:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1113 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLASH FLOOD      2 WNW BARRE             44.21N  72.55W
05/26/2011                   WASHINGTON         VT   CO-OP OBSERVER

            WIDESPREAD FLOODING IMPACTING BUSINESSES AND ROADS
            WASHED OUT.

&&

EVENT NUMBER BTV1100174

SISSON
Local storm report, May 26, 11:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1114 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     FLASH FLOOD      2 WNW MONTPELIER        44.28N  72.61W
05/26/2011                   WASHINGTON         VT   CO-OP OBSERVER

            WIDESPREAD FLASH FLOODING.

&&

EVENT NUMBER BTV1100175

SISSON
Local storm report, May 26, 11:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1126 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      3 E MIDDLESEX           44.30N  72.62W
05/26/2011                   WASHINGTON         VT   PUBLIC

            WATER FLOWING FROM ELEVATED ROADS HILLS FLOWING ONTO
            ROUTE 2 BETWEEN MIDDLESEX AND MONTPELIER

&&

EVENT NUMBER BTV1100176

SLW
Special weather statement, May 26, 11:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1153 PM EDT THU MAY 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-271000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1153 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS AND HEAVY RAIN TO CONTINUE OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE NORTH
COUNTRY TONIGHT. THE STRONGEST STORMS WILL BE FOCUSED IN VERMONT
ALONG A LINE FROM RUTLAND TO SAINT JOHNSBURY...WITH HEAVY
RAINFALL...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. FLASH FLOOD
WARNINGS REMAIN IN EFFECT FOR MUCH OF THE AREA AS WELL...SO MOTORISTS
SHOULD USE EXTREME CAUTION WHILE TRAVELING ON ROADWAYS TONIGHT AS
MANY ROADS MAY BE COVERED WITH WATER.

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:13 PM EDTTornado WarningBTVCaledonia, Essex, Orange, Washington47 min
May 26, 8:19 PM EDTFlash Flood WarningBTVAddison, Chittenden3 hr
May 26, 8:23 PM EDTSevere Thunderstorm WarningBTVOrange, Washington36 min
May 26, 8:29 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more3 hr
May 26, 8:44 PM EDTFlash Flood WarningBTVAddison, Rutland6 hr
May 26, 9:03 PM EDTSpecial Weather StatementBTVCaledonia42 min
May 26, 10:15 PM EDTSpecial Weather StatementBTVEssex30 min
May 26, 10:28 PM EDTFlash Flood WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more6 hr
May 26, 11:59 PM EDTRiver Flood WarningBTVWashington13 hr
May 27, 12:16 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor43 min
May 27, 1:01 AM EDTRiver Flood WarningBTVCaledonia42 hr
May 27, 4:07 AM EDTFlash Flood WarningBTVCaledonia, Essex, Lamoille, Orange, Orleans, Washington3 hr
May 27, 5:02 PM EDTSevere Thunderstorm WarningBTVAddison58 min
May 27, 5:11 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor64 min
May 27, 5:38 PM EDTSpecial Weather StatementBTVCaledonia37 min
May 27, 5:47 PM EDTSevere Thunderstorm WarningBTVAddison58 min
May 27, 6:32 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex28 min
May 27, 6:35 PM EDTFlash Flood WarningBTVAddison, Chittenden, Lamoille, Washington4 hr
May 27, 6:35 PM EDTSpecial Weather StatementBTVWashington25 min
May 27, 6:42 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington63 min
May 27, 6:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Lamoille, Orleans, Washington59 min
May 27, 6:49 PM EDTSpecial Weather StatementBTVAddison26 min
May 27, 6:52 PM EDTSevere Thunderstorm WarningBTVWindsor40 min
May 27, 7:05 PM EDTFlash Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more3 hr
May 27, 7:27 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orange, Washington63 min
May 27, 7:30 PM EDTSpecial Weather StatementBTVAddison30 min
May 27, 7:31 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex34 min

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.